MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; Control, pump speed, cardiopulmonary bypass

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; Control, pump speed, cardiopulmonary bypass
Model Number 201-90401
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a: there was no patient involved.Manufacturer's investigation conclusion: the reported event of the flow probe not communicating data or alarms to the console was not confirmed.The flow probe (serial number (b)(6) was not returned for analysis.Available information indicates that the issues resolved upon replacing the flow probe, and that the probe was scrapped.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for the centrimag flow probe, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual provides information regarding emergencies/troubleshooting in section 9.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the flow sensor of the extracorporeal blood pumping system failed after the tube position was exchanged.The sensor did not present any alarm.The sensor was replaced and the event resolved.The exchanged sensor was decided to be destroyed locally.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
Control, pump speed, cardiopulmonary bypass
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21552364
Report Number3003306248-2025-00064
Device Sequence Number11867169
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public(01)07640135140108(10)7511437
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90401
Device Catalogue Number201-90401
Device Lot Number7511437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown